MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix straight device fastener got stuck, did not fixate.Videos provided shows the surgeon attempting to fixate the mesh to the tissue, the fastener deploys but did not fixate the mesh.It appears that proper counter pressure may not have been applied, however the videos do not assist in determining root cause.The subject device was not available for evaluation.Based on the information available and without having the sample to evaluate, a definitive root cause could not be established.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procedure, the surgeon used an optifix fixation device to fixate the mesh.It was reported that when the device was fired, the fasteners seemed to be stuck and unable to release several fasteners.A sorbafix device was used to complete the procedure.There was no patient injury.As per the video provided, it can be seen that a fastener did not fixate the mesh/tissue, and the surgeon removed the fastener.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20836415
Report Number1213643-2024-00571
Device Sequence Number8628040
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)250528(10)HUHT1075
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number0113126
Device Lot NumberHUHT1075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale